Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2012, 3:11 PM CDT for Christian County, Muhlenberg County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 3:11 PM CDT (20:11 UTC)
- Expired
- Mar 15, 2012, 3:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, KY, Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS53 KPAH 152011
SVRPAH
KYC047-177-152030-
/O.NEW.KPAH.SV.W.0088.120315T2011Z-120315T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 PM CDT.
* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEIR...OR 9 MILES SOUTHWEST OF GREENVILLE...AND MOVING EAST AT 35
MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
GREENVILLE...CENTRAL CITY...WEIR...POWDERLY...DUNMOR AND
DRAKESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3704 8725 3706 8735 3713 8738 3718 8731
3721 8733 3734 8713 3733 8711 3738 8706
3737 8704 3731 8697 3727 8697 3721 8689
3718 8689 3715 8692 3713 8689 3708 8689
TIME...MOT...LOC 2011Z 248DEG 57KT 3713 8726
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
668
WWUS53 KPAH 152018
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CDT THU MAR 15 2012
KYC047-152027-
/O.CAN.KPAH.SV.W.0088.000000T0000Z-120315T2030Z/
CHRISTIAN KY-
318 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN COUNTY
IN SOUTH CENTRAL KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3708 8689 3706 8724 3721 8733 3730 8719
3734 8713 3733 8711 3738 8705 3731 8697
3727 8697 3721 8689 3718 8689 3715 8692
3713 8689
TIME...MOT...LOC 2017Z 248DEG 57KT 3716 8715
$$
KYC177-152030-
/O.CON.KPAH.SV.W.0088.000000T0000Z-120315T2030Z/
MUHLENBERG KY-
318 PM CDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUHLENBERG
COUNTY IN SOUTH CENTRAL KENTUCKY UNTIL 330 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEIR...OR NEAR GREENVILLE...MOVING NORTHEAST AT 45 MPH.
LAT...LON 3708 8689 3706 8724 3721 8733 3730 8719
3734 8713 3733 8711 3738 8705 3731 8697
3727 8697 3721 8689 3718 8689 3715 8692
3713 8689
TIME...MOT...LOC 2017Z 248DEG 57KT 3716 8715
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:11 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 15, 3:11 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT THU MAR 15 2012 .UPDATE... ISSUED AT 311 PM CDT THU MAR 15 2012 ANOTHER MCV IN THE VICINITY OF LIVINGSTON COUNTY WILL CONTINUE TO MOVE EAST OUT OF THE AREA BY 00Z. A LINE OF STRONG TO SEVERE STORMS HAS DEVELOP ON AN OUTFLOW BOUNDARY FROM THIS MORNINGS STORMS. SOME GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THE BOUNDARY...BUT THE SEVERE THREAT CONTINUES TO BE PULSY LARGE HAIL. GIVEN HOW WORKED OVER THE AIRMASS IS OVER OUR AREA...WOULD BE SURPRISED IF THE STORMS OVER CENTRAL MISSOURI SURVIVE DEEP INTO OUR AREA. WILL HAVE TO WATCH THE WESTERN FOUR COUNTIES IN SOUTHEAST MISSOURI...BUT THAT SHOULD BE IT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 311 PM CDT THU MAR 15 2012 BEEN REAL BUSY WITH ACTIVE WEATHER TODAY...SO WILL BE BRIEF. THE FORECAST THROUGH SATURDAY NIGHT IS BASICALLY THE SAME...WARM AND HUMID WITH DAILY CHANCES OF THUNDERSTORMS OVER AT LEAST SOME PORTION OF THE FORECAST AREA. ANYTHING THAT MAKES IT INTO THE WEST SHOULD DIE OFF QUICKLY WITH EASTWARD PROGRESS AND LOSS OF HEATING THIS EVENING. SEE LITTLE TANGIBLE REASON FOR CONVECTIVE DEVELOPMENT LATER TONIGHT...SO TRENDED QUICKLY DOWN TO LOW CHANCE POPS BEHIND THE MCV THIS EVENING. COULD SEE DIURNAL DEVELOPMENT BY EARLY AFTERNOON FRIDAY...MAINLY IN THE SOUTHEAST...SO RAMPED CHANCE POPS BACK UP A BIT THEN. WILL SEE A LULL WITH ONLY SLIGHT POPS FOR MUCH OF FRIDAY NIGHT...BUT THE MODELS ARE INDICATING SOME DEVELOPMENT TOWARD 12Z SATURDAY MAINLY IN THE NORTHEAST HALF OF THE AREA. BACK TO DIURNAL CHANCES SATURDAY AFTERNOON...AND THEN IT SEEMS THAT THE RIDGE MAY FINALLY DRY US OUT SATURDAY NIGHT. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 311 PM CDT THU MAR 15 2012 PATTERN OF RIDGE OVER THE EASTERN U.S. AND A TROUGH OVER THE WEST WILL CONTINUE UNTIL WEDNESDAY. AFTER THAT THE TROUGH OVER THE WEST LIFTS AND WEAKENS AS IT MOVES TOWARD THE GREAT LAKES. THE MAIN CORRIDOR OF PRECIPITATION WILL BE OVER THE PLAINS MONDAY AND TUESDAY AND SHOULD START REACHING AT LEAST OUR WESTERN SECTIONS BY WEDNESDAY. EXPECT MORE WIDESPREAD THUNDERSTORMS BY THURSDAY AS THE SYSTEM LIFTS AND THE RIDGE OVER THE EAST BREAKS DOWN. WENT WITH TEMPERATURES CLOSER TO MEX VALUES AS THE BLENDED APPROACH LOWERS THEM TOO FAST. ALSO RAISED DEW POINTS BASED UPON CONTINUED SOUTHERLY FLOW AND MOS GOING TOO CLOSE TO CLIMATOLOGY THAT FAR OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 311 PM CDT THU MAR 15 2012 THE NORTHERN EDGE OF A FINAL LINE OF STORMS MAY FLIRT WITH KOWB IN THE NEXT HOUR...BUT OTHERWISE THE CONVECTIVE THREAT APPEARS TO BE OVER FOR THE OTHER TAF SITES THIS AFTERNOON. OTHERWISE THE FORECAST WILL BE VFR THROUGH 18Z FRIDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....PS AVIATION...DRS
Hazardous weather outlook, Mar 15, 5:00 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAR 15 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE ENTIRE QUAD STATE REGION HAS BEEN OUTLOOKED BY THE STORM PREDICTION CENTER WITH SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. QUARTER SIZED HAIL OR LARGER...ALONG WITH DAMAGING WIND GUSTS... WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED DAILY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AND UNSTABLE AIR MASS IN PLACE...ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY DURING THE HEAT OF THE AFTERNOONS AND EARLY EVENINGS. IN ADDITION... LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY ANY STORMS THAT DO FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 15, 1:13 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 4 NW FORT BRANCH 38.29N 87.63W
03/15/2012 M1.00 INCH GIBSON IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 1:47 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 1:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
156 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL PETERSBURG 38.49N 87.28W
03/15/2012 M1.00 INCH PIKE IN TRAINED SPOTTER
ADDITIONAL REPORT. HAIL LASTING FOR NEARLY 5 MINUTES.
WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.
&&
SMITTYLocal storm report, Mar 15, 2:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 SE MURRAY 36.59N 88.29W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
SEVERAL REPORTS OF QUARTER SIZE HAIL SOUTHEAST OF TOWN.
&&
SMITTYLocal storm report, Mar 15, 2:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL HAMLIN 36.60N 88.08W
03/15/2012 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 15, 2:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 W HOPKINSVILLE 36.85N 87.53W
03/15/2012 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WEST OF TOWN.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 23 min |
| Mar 15, 1:14 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 31 min |
| Mar 15, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 30 min |
| Mar 15, 2:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 32 min |
| Mar 15, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 37 min |
| Mar 15, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 26 min |
| Mar 15, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 31 min |
| Mar 15, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 30 min |
| Mar 15, 3:51 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 24 min |
| Mar 15, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 13 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.